By MaryJanePeryer@aol.com Latest Reply 2012-04-19 19:59:39 -0500
Started 2012-03-29 18:21:31 -0500

I am taking the medicine Actos 45 and wonder if there are any people who can help me learn more about it or can share stories with me.

11 replies

babysitting barb
babysitting barb 2012-04-19 19:59:39 -0500 Report

@ MaryJane…I'm still just taking Metformin 500mg twice a day and Glyburide 10mg twice a day. I was on the Januvia also for about 2 months and it did nothing for me. I just went to the doc on Thurs Apr 12 and my A1C was down from 8.5 to 7.4 so something is working lol. I've been trying to watch my diet closer and walk more so maybe that is helping. Sry for not getting back to you sooner but my daughter got married Saturday and I was a little busy lol! Talk to your doc and see if there is anything else that you can try. My doc wants me to go on insulin in Aug if I dont lose 40 lbs and bring my numbers down more.

babysitting barb
babysitting barb 2012-04-05 18:39:39 -0500 Report

I was taking 15mg of Actos one time a day in addition to metformin and glyburide. I took the Actos for about 45 days and while it did wonderful on my numbers I began to swell and I mean Big time! My fingers and hands and legs and feet. My stomach also. I know there is studies that were done that says Actos can increase the chances of developing Congestive Heart Failure(which my mother and grandmother both died of). I dont know if my swelling was a symptom or not but I took myself off of it. Swelling went down in about 48 hrs. Also lost about 9lbs in fluid. This may be a rare case but I was just not comfortable with it. Best of luck to you!

MaryJanePeryer@aol.com 2012-04-05 19:02:56 -0500 Report

What are you taking now. I do notice swelling in the feet at night?I need to talk to my doctor about the medication. I wold like to get my numbers this month then have her take me off it…I don't like that I have heard about the side effects. What are you taking now for the type 2 diabetic med…I have taken Juneivia, and metformin none of which worked well like the Actos 45. But, I am not happy with the reports on it…Thank you for any help…

Caroltoo 2012-04-05 19:39:07 -0500 Report

My feet got swollen when I was taking Actos and I was only using the 15 mg. like Barb is. I worked with my diet, exercise, and stress, so that I could stop using any medications.

MaryJanePeryer@aol.com 2012-03-29 20:02:24 -0500 Report

What med. are you taking now, if I may ask…I appreciate your information…

jigsaw 2012-03-29 20:37:14 -0500 Report

I have been on Met for awhile and most recently I started taking Lantus. For the first 6 or 7 years after I was diagnosed, I was able to manage with diet and exercise only. There are quite a few members here that are currently managing their diabetes successfully with no meds.

MaryJanePeryer@aol.com 2012-04-02 12:18:27 -0500 Report

Doesthe Lantus help ? I need to talk to my Dr. about this Actos…things are going well with it, but I am not happy with the things I have heard about it. I need to change meds. I will tell her about you taking Lantus what mg are you taking and are the numbers good with it? I hope to hear from you about this med. The met. was too much for me…@000mg 1000 twice a day made me sick and always in the bathroom…lolThanks for keeping me informed. Mary

jigsaw 2012-04-02 14:52:05 -0500 Report

Lantus is a type of insulin. Insulin is known to cause weight gain, and make it difficult to lose. Most doctors recommend insulin when oral meds stop working or as a last resort. There are a host of other oral meds available, and I would definitely discuss it with your doctor. There are very specific reasons why a doctor recommends a specific med to a particular patient with diabetes.
My endocrinologist still prescribes Actos, but I feel it's to risky! Here is one link of many that describes the risks…

MaryJanePeryer@aol.com 2012-03-29 19:08:41 -0500 Report

Thank you for the info…my doctor told me to ignore all I hear on T.V…I was taking metformine 4 a day…it was making me sick…so we tried something elseand that wasn't doing the trick…so I have been on the Actos 45 and get blod work done to get my "numbers" what ever that means!!!

jigsaw 2012-03-29 19:23:19 -0500 Report

More then likely, your doctors will check your a1c which is a 3 month average of your blood glucose! Good luck with managing your diabetes ! I have been doing it successfully for 18 years.

jigsaw 2012-03-29 18:45:37 -0500 Report

I was on Actos for a while. It did a great job at helping to control my blood glucose. It works by sensitizing and making your insulin work more efficiently. I stopped taking it when info about it causing bladder cancer hit the news media. I discussed the bladder cancer issue with my endocrinologist. He said there were some shoddy tests done in France and he was not impressed at all. He also claimed that according to these tests, there was only a fractional (minute) increase of getting bladder cancer. I then did my own research and found that additional testing was done here in the U.S. and they claimed a 40% increase in the chance of getting bladder cancer under certain conditions. Apparently the FDA felt compelled enough to issue warnings. It definitely helped with my bg in a big way, but I don't feel it's worth the risk. It is a personal decision to be determined by you and your doctor.

Next Discussion: MY BROTHER »